Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Asymptotic properties of Gaussian random fields

Authors: Clifford Qualls and Hisao Watanabe
Journal: Trans. Amer. Math. Soc. 177 (1973), 155-171
MSC: Primary 60G15
MathSciNet review: 0322943
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study continuous mean zero Gaussian random fields $ X(p)$ with an N-dimensional parameter and having a correlation function $ \rho (p,q)$ for which $ 1 - \rho (p,q)$ is asymptotic to a regularly varying (at zero) function of the distance $ {\text{dis}}\;(p,q)$ with exponent $ 0 < \alpha \leq 2$. For such random fields, we obtain the asymptotic tail distribution of the maximum of $ X(p)$ and an asymptotic almost sure property for $ X(p)$ as $ \vert p\vert \to \infty $. Both results generalize ones previously given by the authors for $ N = 1$.

References [Enhancements On Off] (What's this?)

  • [1] W. Feller, An introduction to probability theory and its applications. Vol. II, 2nd ed., Wiley, New York, 1966. MR 42 #5292. MR 0210154 (35:1048)
  • [2] J. Pickands III, Upcrossing probabilities for stationary Gaussian processes, Trans. Amer. Math. Soc. 145 (1969), 51-73. MR 40 #3606. MR 0250367 (40:3606)
  • [3] C. Qualls and H. Watanabe, An asymptotic 0-1 behavior of Gaussian process, Ann. Math. Statist. 42 (1971), 2029-2035. MR 0307317 (46:6437)
  • [4] -, Asymptotic properties of Gaussian processes, Ann. Math. Statist. 43 (1972), 580-596. MR 0307318 (46:6438)
  • [5] D. Slepian, The one-sided barrier problem for Gaussian noise, Bell System Tech. J. 41 (1962), 463-501. MR 24 #A3017. MR 0133183 (24:A3017)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60G15

Retrieve articles in all journals with MSC: 60G15

Additional Information

Keywords: Regular variation, slow variation, random fields, supremum of stochastic processes, isotropic, stationary, 0-1 law
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society